Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Consistent increase in weight. Increase in TSH level. Medicine to lower the levels?

i am a lady 50 years old.My weight has been increasing consistently for past ten years.My height is 160 cm and weight is 75 kg.My t3,t4 is normal.However my tsh level has increased from 1.85 in 2003 to 5.02 now.Kindly let me know if I can start a medicine for the same and let me know if the medicine can be stopped at a later date.My email id is YYYY@YYYY to receive your response soon.
Asked On : Wed, 13 Feb 2013
Answers:  1 Views:  27
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
OBGYN 's  Response
The increase in the level of TSH shows that you are going to sub-clinical hypothyroid state, though the values are within the normal range. You have a BMI of 29 at present (the normal range is 19-25). You should assess the cause of your obesity. There are other reasons like menopause, lack of exercise and so on. You may get tested for ATA (Anti-thyroid antibodies) before embarking on any treatment. If all other causes are ruled out, sub-clinical hypothyroidism is best treated with low doses of thyroxine for a life time even if the values return to normal. Try to maintain a healthy body weight, eat healthy and avoid stress. Good luck.
Answered: Thu, 14 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor